• Open every day until Midnight
  • No appointment necessary
  • Onsite Xray, Lab, and Pharmacy
  • Maryland-licensed physicians
Proudly serving the Ocean City, Berlin, Fenwick Island, Selbyville, Bethany Beach, Rehoboth and Delaware areas for over 29 years.
Search This Site

In the News

Some Foods and Vitamins – Deadly Mix

By Dr. Victor Gong, Medical Director of 75th St. & 126th St. Medical, Ocean Pines Medical & Doctors Weight Control & Wellness centers, Ocean City, MD.

Some foods, medicines can be dangerous combination.

The kidney transplant recipient drank grapefruit juice after taking his daily pill and became confused and began trembling. The heart attack survivor thought taking high-dose vitamin with his medicine would better protect his heart, until he began bleeding.

Everyday foods and vitamins can sometimes dangerously interact with the prescription drugs used by 85 million Americans and over-the-counter medicines taken by countless others, warns a new consumer campaign that lists what foods and drugs do not mix.

Doctors are supposed to warn patients what drugs not to mix. But potential problems from mixing medicine with other substances, from foods and alcohol to herbal supplements, aren't as well publicized.

So the National Consumers League, with help from the food and Drug Administration, published a brochure yesterday listing drug-food combinations patients should avoid.

Some examples:

  • Never drink grapefruit juice less than two hours before or five hours after taking heart drugs called calcium channel blockers, like Procardia. The mix sometimes kills.
  • Grapefruit juice taken with cyclosporin, which fights organ rejection in transplant recipients, can cause confusion and trembling.
  • High doses of vitamin E thin blood. Taken by heart patients on the popular blood thinner Coumadin, the mix increases the risk of serious bleeding.
  • Coumadin users also shouldn't splurge on foods high in vitamin K, like broccoli, spinach and turnip greens, which reduce the drug's effectiveness.
  • Anti-depressants called MAO inhibitors can cause a potentially fatal blood pressure rise when taken with foods high in chemical tyramine,, such as cheese and sausage.
  • Drinking coffee or colas with certain antibiotics such as Cipro or the ulcer drugs Tagamet, Zantac and Pepcid can increase caffeine levels, causing the jitters and stomach irritation.
  • Don't overload on bananas or take potassium supplements with heart drugs called ACE inhibitors, such as Capoten and Vasotec. It can cause harmful potassium buildup.
  • Too much caffeine increases the dose of theophylline, a bronchodilator, causing nausea, palpitations or seizures.
  • Grapefruit juice should never be taken with antihistamines, either prescription versions such as Claritin and Allegra or over-the-counter types such as Benadryl. It can cause serious heart problems.

So just because its natural doesn't mean that it wont interact with your other medications. If you have any questions give us a call.

Web site design & hosting by Viabit, LLC, an affiliate of Metro Data, Inc.

Voted Best Urgent Care on Delmarva

Voted Best Urgent Care on Delmarva
© 2017 75th St Medical

vibration control and measurement vibration measurement equipment and service electromagnetic measurements and testing temperature measuring instruments retail ultraviolet equipment and products